Alert archive / Tennessee / Tornado Warnings in 2013
Tornado Warning 36, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Nov 17, 2013, 4:44 PM CST for Montgomery County, Stewart County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2013, 4:44 PM CST (22:44 UTC)
- Expired
- Nov 17, 2013, 5:15 PM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 51 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 4:30 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335
WFUS54 KOHX 172244
TOROHX
TNC125-161-172315-
/O.NEW.KOHX.TO.W.0036.131117T2244Z-131117T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CST
* AT 443 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 13 MILES NORTHWEST OF DOVER...AND MOVING EAST AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...LAND BETWEEN THE LAKES...INDIAN MOUND...WOODLAWN
AND CUMBERLAND CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3667 8786 3664 8784 3664 8769 3654 8732
3636 8765 3637 8769 3653 8804 3660 8805
3667 8808 3668 8800
TIME...MOT...LOC 2244Z 291DEG 36KT 3662 8798
$$
ROSE2 follow-up statements
946
WWUS54 KOHX 172256
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CST SUN NOV 17 2013
TNC125-161-172315-
/O.CON.KOHX.TO.W.0036.000000T0000Z-131117T2315Z/
STEWART TN-MONTGOMERY TN-
456 PM CST SUN NOV 17 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN MONTGOMERY
AND NORTHERN STEWART COUNTIES UNTIL 515 PM CST...
AT 455 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 8 MILES WEST OF BIG ROCK...OR 9 MILES NORTHWEST OF
DOVER...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BIG ROCK...LAND BETWEEN THE LAKES AND INDIAN MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SUNDAY EVENING FOR
CENTRAL TENNESSEE.
LAT...LON 3668 8799 3667 8786 3664 8784 3664 8769
3661 8758 3643 8764 3654 8804
TIME...MOT...LOC 2256Z 287DEG 26KT 3660 8790
$$
ROSE619
WWUS54 KOHX 172312
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
512 PM CST SUN NOV 17 2013
TNC125-161-172322-
/O.EXP.KOHX.TO.W.0036.000000T0000Z-131117T2315Z/
STEWART TN-MONTGOMERY TN-
512 PM CST SUN NOV 17 2013
...THE TORNADO WARNING FOR NORTHWESTERN MONTGOMERY AND NORTHERN
STEWART COUNTIES WILL EXPIRE AT 515 PM CST...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SUNDAY EVENING FOR
CENTRAL TENNESSEE.
LAT...LON 3668 8799 3667 8786 3664 8784 3664 8769
3661 8758 3643 8764 3654 8804
TIME...MOT...LOC 2312Z 287DEG 26KT 3657 8776
$$
ROSEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Nov 17, 2:45 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 17, 2:45 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CST SUN NOV 17 2013 .DISCUSSION... REGARDING THE SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...RADAR TRENDS SHOW SUPER-CELLS WITH TORNADOES JUST TO THE NORTHWEST OF OUR CWA...AND AS THE STRONG LOW PRESSURE THAT IS SPAWNING THE WIDESPREAD SEVERE WEATHER LIFTS FROM THE GREAT LAKES TO THE NORTHEAST...AN ELONGATED COLD FRONT WILL PUSH THROUGH OUR AREA TONIGHT. AS THIS FRONT PASSES THROUGH WE STILL HAVE THE CHANCE FOR SEVERE WEATHER GIVEN THE LEVEL OF INSTABILITY AND SHEAR AHEAD OF IT...BUT THE OVERALL THREAT IS DECREASING AS ANY MID AND UPPER LEVEL SUPPORT PUSHES FARTHER AWAY FROM MIDDLE TENNESSEE. STRONG SOUTH TO SOUTHWEST WINDS WILL ALSO PERSIST AHEAD OF THE FRONT...SO THE WIND ADVISORY WILL CONTINUE INTO THIS EVENING. AFTER THE FRONT PASSES THROUGH TONIGHT...EXPECT SEVERAL DAYS OF DRY CONDITIONS AS HIGH PRESSURE OVER THE MID-WEST SLIDES EASTWARD...REACHING NEW ENGLAND BY WEDNESDAY. THE COLD AIR ADVECTION BEHIND THIS FRONT IS NOT AS STRONG AS PREVIOUS EVENTS...SO MORE SEASONABLE TEMPERATURES CAN BE EXPECTED WITH HIGHS IN THE 50S TO NEAR 60...AND LOWS IN THE 30S OVER THE NEXT FEW DAYS. BY THURSDAY AN UPPER LEVEL TROUGH DEEPENS OVER THE MIDWEST...AND EXTENDS BACK INTO THE SOUTHWESTERN STATES. EXTENDED MODEL GUIDANCE INDICATES MOST OF THIS ENERGY GETS CUT-OFF INTO AN UPPER LEVEL LOW CENTERED OFF THE COAST OF SOUTHERN CALIFORNIA...WITH UPPER LEVEL RIDGING EXTENDING INTO THE PACIFIC NORTHWEST. THIS WILL ALLOW A BROAD UPPER LEVEL TROUGH TO PUSH THROUGH THE EASTERN HALF OF THE U.S. NEXT WEEKEND. BEGINNING THURSDAY AND CONTINUING THROUGH SATURDAY THERE WILL BE CHANCES FOR SHOWERS OFF AND ON AS WEAK UPPER LEVEL DISTURBANCES TRACK ACROSS THE MID-SOUTH AHEAD OF A STRONG COLD FRONT. EXTENDED GUIDANCE INDICATES THIS NEXT BLAST OF COLD AIR WILL BE STRONGER WITH 850MB TEMPS NEAR -6C AS SHOWN BY THE GFS AND ECMWF. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 44 60 35 54 / 100 0 0 0 CLARKSVILLE 42 59 33 52 / 100 0 0 0 CROSSVILLE 43 56 32 50 / 100 0 0 0 COLUMBIA 44 62 35 56 / 100 0 0 0 LAWRENCEBURG 43 63 35 57 / 100 0 0 0 WAVERLY 42 60 34 54 / 100 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ009>011-028>034- 062>066-075-077>080. WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR TNZ005>008- 022>027-056>061-093>095. && 05
Hazardous weather outlook, Nov 17, 3:52 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 352 PM CST SUN NOV 17 2013 TNZ009>011-028>034-062>066-075-077>080-181115- MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN- 352 PM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE. A POTENT UPPER LEVEL SYSTEM WILL BRING A COLD FRONT THROUGH THE MID STATE LATER THIS EVENING. AHEAD OF THIS...SUSTAINED GRADIENT WINDS OF 20 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE. THUS A WIND ADVISORY IS IN EFFECT UNTIL TONIGHT. THIS EVENING...STRONG TO SEVERE STORMS COULD DEVELOP ALONG THE APPROACHING COLD FRONT. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...ALTHOUGH A TORNADO OR TWO CANNOT BE RULED OUT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT STRONG WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>008-022>027-056>061-093>095-181115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-WAYNE-LAWRENCE-GILES- 352 PM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE. A POTENT UPPER LEVEL SYSTEM WILL BRING A COLD FRONT THROUGH THE MID STATE LATER THIS EVENING. SUSTAINED GRADIENT WINDS OF 20 MPH WITH GUSTS UP TO 35 MPH WILL STILL BE POSSIBLE. THUS A WIND ADVISORY IS IN EFFECT THROUGH THE EVENING HOURS. ALONG THE APPROACHING COLD FRONT...STRONG TO SEVERE STORMS MAY DEVELOP CONTINUE TO DEVELOP. ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AS WELL AS AN ISOLATED TORNADO OR TWO. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN AL
In the hours before
Special weather statement, Nov 17, 1:17 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 117 PM CST SUN NOV 17 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-180000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 117 PM CST SUN NOV 17 2013 ...SEVERE WEATHER POTENTIAL FOR THIS AFTERNOON AND EVENING.. A POTENT COLD FRONT CONTINUES TO APPROACH MIDDLE TENNESSEE. STRONG TO SEVERE STORMS HAVE FORMED ALONG AND OUT AHEAD OF THE FRONT...WHICH IS LOCATED FROM ROUGHLY CHICAGO DOWN TO THE BOOTHEEL OF MISSOURI. SHOULD THESE STORMS CONTINUE TO FORM AS FAR SOUTH AS TENNESSEE...DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT WITH ANY STORM...WITH A FEW ISOLATED TORNADOES POSSIBLE AS WELL. THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE AROUND THE TENNESSEE RIVER ANYWHERE FROM 3 TO 8PM...NEAR THE I-65 CORRIDOR AROUND THE 5-10PM TIME FRAME...AND NEAR THE PLATEAU AFTER 7PM. MIDDLE TENNESSEE RESIDENTS SHOULD STAY ABREAST OF THE LATEST FORECASTS AND HAVE A PREPAREDNESS PLAN IN PLACE SHOULD SEVERE WEATHER AFFECT OUR AREA LATE THIS AFTERNOON AND EVENING. MONITOR LOCAL MEDIA OR WEATHER.GOV/NASHVILLE FOR UPDATES. AL
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:31 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 44 min |
| Nov 17, 5:06 PM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 39 min |
| Nov 17, 5:39 PM CST | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 66 min |
Nearby
Tornado Warnings in Tennessee, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.